MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .018 DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 86700
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a3-a6: not available from facility.Blocks b6-b7: not available from facility.Block c: not applicable for this device.Blocks d6-d7: not applicable for this device.Blocks h3 & h6: the visions catheter was not returned for evaluation, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions pv.018p catheter was used in a therapeutic peripheral procedure.During removal, the catheter became kinked, and the entire system was removed as a unit.The procedure was completed without using ivus.No patient injury reported.This product problem is being submitted because the visions catheter and concomitant devices were removed as a system; potential for harm.
 
Additional Manufacturer Narrative
D9 and h3: the visions catheter was returned for evaluation.H3: the visions catheter was returned without the non-philips concomitant devices.Visual inspection found no kinks on the catheter; however, a stretched guide wire exit port was observed.During functional testing, a 0.018¿ mandrel was inserted through the distal tip to the exit port and encountered no resistance.The guidewire movement test passed with no issues.H6: the reported complaint of a catheter kink and removed as a unit could not be confirmed.No visible kinks were found and the catheter passed the guidewire movement test.Therefore, the cause could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .018 DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ana tan
3721 valley centre drive #500
san diego, CA 92130
858720-4037
MDR Report Key21930207
Report Number3008363989-2025-00053
Device Sequence Number9073346
Product Code OBJ
UDI-Device Identifier00184360000037
UDI-Public(01)00184360000037(11)240927(17)260927(10)0303297161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model Number86700
Device Catalogue Number86700
Device Lot Number0303297161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER, MFG AND SIZE UNK; MERIT: 0.018", INQUIRE GUIDEWIRE; MERIT: 6F, PSS INTRODUCER SHEATH; PHILIPS: INTRASIGHT MOBILE CONSOLE
Patient Age79 YR
Patient SexFemale